Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

History of kidney removal. Taking Phos-lo, Sensipar, Prilosec. Have itching due to PKD. Help

Hello I had/have PKD and had both kidneys removed about 8 yrs ago. Both were over 13lbs & had to be removed
My nephro only has me on Phos-lo, sensipar and Prilosec. I also get epo and iron injections but hemocrit is always way below acceptable and red blood cell are also very low. Itching is driving me nuts, he says its phosphorous but it is in range. I suggested testosterone he laughed at me and asked why I wanted erections? I have read it is better than epo? Can you help? what do you think?
Asked On : Mon, 14 Oct 2013
Answers:  1 Views:  24
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Urologist 's  Response
hi,
As you said you are CKD stage 4 and you are not yet diaysis dependent. Itching is one of the symptom of CKD. It is called renal itch or uremic pruritis. Mechanism of renal itch is still not yet understood properly and hence treatment of this has been less than satisfactory. Various drugs are used with some benifit like naltrexone, ondancetron, oral acivated charcoal or ultraviolet-B irradiation. Dont take these drugs without nephrologists consultation.
EPO and iron injections are best for your Haemoglobin. Testosterone is not useful. Consult your nephrologist again.
Answered: Mon, 14 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor